MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602; CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Model Number CT LUCIA 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that iol was well placed without tilt intra-op.The patient had a retinal detachment on pod27 and underwent repair on (b)(6) 22.On (b)(6) 2022 he was noted to have a tilted iol.On (b)(6) 23 he developed a recurrent retinal detachment and underwent complex retinal detachment repair and iol removal.The tilted (with "rotisserie"/twisted haptics) iol caused iridodialysis upon removal and added complexity and morbidity to the case.The patient was left aphakic under silicone oil and the prognosis is guarded.
 
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.The device has not been returned yet, thus a proper device analysis could not be completed.The customer stated there was no damage noted to the device during preparation for use, thus indicating a product quality issue did not contribute to the reported issue.Additionally, it was stated by the customer that they are using the yamane technique to implant the lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off-label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the damaged haptic is but is not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602, PRODUCT CODE: HQL, PRODUCT CODE: HQL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16547834
Report Number3010126268-2023-00044
Device Sequence Number12272610
Product Code HQL
UDI-Device Identifier00843045100881
UDI-Public(01)00843045100881(17)260228
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCT LUCIA 602
Device Catalogue Number003500-0050-667
Device Lot Number3S210318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown